Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 21, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 2, 2025, 1:42 AM EDT for New Hanover County, Pender County, North Carolina. It took effect at Aug 2, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2025, 1:42 AM EDT (05:42 UTC)
- In effect from
- Aug 2, 2025, 6:00 AM EDT
- Expired
- Aug 2, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822 WHUS42 KILM 020542 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 142 AM EDT Sat Aug 2 2025 NCZ106-108-030000- /O.NEW.KILM.BH.S.0021.250802T1000Z-250803T0000Z/ Coastal Pender-Coastal New Hanover- 142 AM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT this morning through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
1 follow-up statement
615 WHUS42 KILM 022352 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 752 PM EDT Sat Aug 2 2025 NCZ106-108-031100- /O.EXP.KILM.BH.S.0021.000000T0000Z-250803T0000Z/ /O.NEW.KILM.BH.S.0022.250803T1000Z-250804T0000Z/ Coastal Pender-Coastal New Hanover- 752 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ056-031100- /O.NEW.KILM.BH.S.0022.250803T1000Z-250804T0000Z/ Coastal Georgetown- 752 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Georgetown County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 1:30 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 2, 1:30 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 130 AM EDT Sat Aug 2 2025 .SYNOPSIS... Noticeably cooler and drier weather will cover the Carolinas this weekend behind a cold front, but the risk for scattered showers will continue. Warmer and more humid weather will gradually develop next week with scattered showers and thunderstorms possible most days. && .NEAR TERM /THROUGH TONIGHT/... The long advertised cold front is making steady progress south on the strength of widespread showers and thunderstorms. This activity is pushing to the south and east. Mostly cloudy skies are expected today with cooler temperatures via the actual air mass and clouds with highs in the lower 80s. Some clearing may occur by early Sunday but the process will be slow. Lows will mainly be in the upper 60s. Finally regarding pops good NVA is noted in the wake of the convection today but still may get showers and a bit of thunder later in the day...especially points to the south. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The cold front should stall somewhere near Jacksonville, FL on Sunday with cooler and somewhat drier northeast winds flowing across the Carolinas. Surface low pressure a couple hundred miles east of Cape Fear should move slowly northeastward with little direct impact on our weather other than some coastal enhancement to wind speeds. The cool airmass will extend vertically to around 9000 feet according to GFS forecast soundings. Surface instability should decay away to zero for all but the South Carolina coast on Sunday, however small elevated instability may continue even inland. An upper level impulse moving across the area during the day may be able to utilize this elevated instability to produce some showers, especially near the SC coast. The trend has been for less coverage of rain on Sunday, so it's likely the fairly high PoPs advertised in the current forecast will drop in later updates as 00z Saturday models are incorporated into the NBM. The same overall pattern will continue on Monday: the front will remain stalled to the south and southwesterly mid and upper level flow will bring in Gulf moisture and weak upper impulses aloft. Surface parcels may remain too cool and dry, but small elevated instability could again fuel scattered showers across the area. High temperatures should reach the low-mid 80s Sunday and the mid 80s on Monday. Nighttime lows should reach the upper 60s inland with lower 70s at the coast && .LONG TERM /TUESDAY THROUGH FRIDAY/... Two big 500 mb ridges will exist next week: one between the Southeast coast and Bermuda with a second across the southwestern US. Between these two features an upper trough along the Mississippi Valley should weaken to just a shear axis which will drift eastward to near the southern Appalachians by Friday. The old stalled surface front should become weaker with time as synoptic winds become generally E to NE on both sides of the boundary. Our airmass should moisten back up with surface dewpoints in the 70s and precipitable water values rebounding toward 2.0 inches. Even without clear triggers it's an airmass that should yield diurnal showers and thunderstorms each day with no convective capping expected. The Atlantic upper ridge is expected to get closer to the Southeast coast by Friday which could begin to impede airmass convection then. Highs in the upper 80s each day could approach 90 inland by Friday. Overnight lows should generally remain in the 70s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Somewhat challenging conditions for the aviation community the next 24 hours or so. Current variable conditions will soon deteriorate to MVFR to IFR ceilings as a cold front pushes across to the south. Overall convection will be more scattered in nature especially compared to recent hours. There could be some late day shower development southern areas but lower ceilings may persist well into the afternoon and present more of a challenge. && .MARINE... Through Tonight...Winds are still somewhat distorted this morning due to convection pushing across the waters. Soon enough however a synoptic northeast flow will develop and increase throughout the period to an eventual 20-25 knots...on the lower end of this range. Significant seas will increase from 2-4 to 3-5 feet. Not expecting a small craft advisory but conditions will be close. Sunday through Wednesday Night...The cold front will stall in the Jacksonville, FL vicinity for the first half of the upcoming week. Low pressure along the front will be located a few hundred miles east of Cape Fear on Sunday morning and should slowly move northeastward and away from the Carolinas through Wednesday. A belt of stronger northeasterly winds west of the low will continue along the coast Sunday into Sunday night, potentially reaching 25 knots at times. It's possible a Small Craft Advisory will be needed for these winds. Periods of showers and perhaps a thunderstorm will continue across the coastal waters, especially south of Cape Fear. The front should decay Tuesday into Wednesday as the low moves farther offshore and temperature contrasts weaken off the Southeast coast. Friday's 18z GFS showed a second low developing over the Gulf Stream off the South Carolina coast along a remnant of the front Monday night into Tuesday, but this idea is not supported by Friday's 12z Canadian or ECMWF runs. The most likely solution is by Tuesday and Wednesday northeast to east winds around 10 knots will develop along with seas falling to 2-4 feet, remaining largest near and east of Cape Fear. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...TRA NEAR TERM...SHK SHORT TERM...TRA LONG TERM...TRA AVIATION...SHK MARINE...TRA/SHK
Hazardous weather outlook, Aug 1, 2:32 PM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 232 PM EDT Fri Aug 1 2025 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 021845- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 232 PM EDT Fri Aug 1 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms may be strong to severe this afternoon and evening. The main threat will be damaging wind. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-021845- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 232 PM EDT Fri Aug 1 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory possible Saturday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
In the hours before
Local storm report, Aug 1, 7:49 PM EDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
749 PM EDT Fri Aug 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Gst Myrtle Beach 33.67N 78.92W
08/01/2025 M58 mph Horry SC AWOS
&&
Event Number ILM2500441
RANSpecial weather statement, Aug 1, 8:00 PM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
800 PM EDT Fri Aug 1 2025
NCZ087-SCZ017-023-024-020045-
Robeson NC-Marlboro SC-Dillon SC-Darlington SC-
800 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROBESON...CENTRAL
DILLON...NORTHEASTERN DARLINGTON AND MARLBORO COUNTIES THROUGH 845 PM
EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Laurinburg, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennettsville, Dillon, Maxton, Mccoll, Rowland, Clio, Hamer, Raemon,
Brownsville, South Of The Border, Bingham, Purvis, Dunbar, Little
Rock, Minturn, Mont Clare, Gibson, Blenheim, Tatum, and Mcleod
Medical Center.
This includes the following highways...
Interstate 95 in South Carolina between mile markers 184 and 198.
Interstate 95 in North Carolina between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 7913 3435 7983 3470 7975 3481 7972
3481 7968 3463 7946 3476 7934 3482 7936
TIME...MOT...LOC 0000Z 345DEG 22KT 3480 7958
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:07 PM EDT | Special Marine Warning | ILM | 53 min | |
| Aug 1, 9:01 PM EDT | Special Marine Warning | ILM | 59 min | |
| Aug 2, 2:01 PM EDT | Small Craft Advisory | ILM | 23 hr | |
| Aug 2, 7:52 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.